# SDR DHL2005803001

- Difficulty date: January 15, 2005
- Submitted: January 17, 2005
- Operation: Air carrier
- Aircraft: N803DH
- Make and model: Doug DC-8-73
- Aircraft serial: 46123
- System (JASC): 8011 · Engine Starter
- Part: Shutoff Valve
- Part number: 3978921
- Part serial: AEX13522
- Condition: Failed
- Location: Starter
- Part time: 3,567 hours, 1,122 cycles
- Component: Starter
- Component part number: 350515422
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, S, J
- Precautionary procedure: E

## Discrepancy

START VALVE OPEN LIGHT ILLUMINATED NEAR TOP OF CLIMB, OIL PRESSURE LIGHT ILLUMINATED AND ENGINE WAS SHUTDOWN WITH 10 PSI OF OIL PRESSURE ON GAUGE AND 0 OIL QUANTITY SHUTDOWN NR 3 ENGINE AT 22:05.  FOUND STARTER FAILED WHICH CAUSED OIL LOSS.  REMOVED AND REPLACED NR 3 ENGINE STARTER AND STARTER SHUTOFF VALVE.  PERFORMED ENGINE RUN ON NR 3 ENGINE (HIGH POWER) IAW JRH STARTER AND STARTER SHUTOFF OPS AND LEAK CHECKS GOOD IAW 80-10-1.  FOUND DAMAGE TO NR 3 ENGINE RT FAN COWL CAUSED BY STARTER FAILURE.  REMOVED AND REPLACED 3 ENGINE RT FAN COWL DOOR IAW 71-10-2.
